MAUDE Adverse Event Report: SMITH & NEPHEW, INC. HEALICOIL KNOTLESS RG ST; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. HEALICOIL KNOTLESS RG ST; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 72205136
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Perforation (2001); Device Embedded In Tissue or Plaque (3165)
Date of Event 11/02/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a surgery, while malleting the healicoil into bone, the healicoil suture broke in the shoulder between the medial and lateral row anchors.The anchor was left in the patient.The procedure was completed with a delay less than 30 minutes using an arthrex implant in a new insertion site.No further complications were reported.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
H3, h6: a device deficiency was not identified, and the root cause of the reported event could not be determined since the device was not returned for evaluation.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the material specifications found that the storage requirements for the material are specified, and the material must comply with provided percentage composition specifications as measured by ash test.A clinical review states based on the information provided, a user error cannot be ruled out as the likely cause of the reported breakage.The broken implantable anchor was retained in the patient¿s shoulder between the medial and lateral row anchors; therefore, micro-motion and migration is unlikely.Please refer to the instructions for use for precautions and warnings related to the use of the device.No containment or corrective actions are recommended at this time.

Brand Name
HEALICOIL KNOTLESS RG ST
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18204753
Report Number1219602-2023-02290
Device Sequence Number7467415
Product Code MBI
UDI-Device Identifier00885556767320
UDI-Public885556767320
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K193558
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/03/2026
Device Catalogue Number72205136
Device Lot Number51111600
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/02/2023
Supplement Date Received by Manufacturer02/16/2024
Initial Report FDA Received Date11/24/2023
Supplement Report FDA Received Date02/20/2024
Date Device Manufactured03/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown